Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 8, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at May 30, 2022, 4:14 AM CDT for Barton County, Jasper County, Vernon County, Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at May 30, 2022, 5:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 4:14 AM CDT (09:14 UTC)
- In effect from
- May 30, 2022, 5:00 AM CDT
- Expired
- May 30, 2022, 4:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -529 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS73 KSGF 300914 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 414 AM CDT Mon May 30 2022 KSZ073-097-101-MOZ066-077-088-301800- /O.NEW.KSGF.WI.Y.0008.220530T1000Z-220530T1800Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, and Carthage 414 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In Missouri, Vernon, Barton and Jasper Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
814 WWUS73 KSGF 301634 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1134 AM CDT Mon May 30 2022 KSZ073-097-MOZ066-302100- /O.EXT.KSGF.WI.Y.0008.000000T0000Z-220530T2100Z/ Bourbon-Crawford-Vernon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, and Nevada 1134 AM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds gusts around 45 mph expected. * WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In Missouri, Vernon, Barton and Jasper Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ101-MOZ077-088-301800- /O.CON.KSGF.WI.Y.0008.000000T0000Z-220530T1800Z/ Cherokee-Barton-Jasper- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, and Carthage 1134 AM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds gusts up to around 45 mph expected. * WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In Missouri, Vernon, Barton and Jasper Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
232 WWUS73 KSGF 301827 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 127 PM CDT Mon May 30 2022 KSZ101-MOZ077-088-301930- /O.EXP.KSGF.WI.Y.0008.000000T0000Z-220530T1800Z/ Cherokee-Barton-Jasper- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, and Carthage 127 PM CDT Mon May 30 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts are expected to stay at or below 40 mph. $$ KSZ073-097-MOZ066-302100- /O.CON.KSGF.WI.Y.0008.000000T0000Z-220530T2100Z/ Bourbon-Crawford-Vernon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, and Nevada 127 PM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds gusts around 45 mph expected. * WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In Missouri, Vernon, Barton and Jasper Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
814 WWUS73 KSGF 302052 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 352 PM CDT Mon May 30 2022 KSZ073-097-MOZ066-302200- /O.EXP.KSGF.WI.Y.0008.000000T0000Z-220530T2100Z/ Bourbon-Crawford-Vernon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, and Nevada 352 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds are expected to diminish late this afternoon and tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at May 30, 3:44 AM CDT, 30 minutes earlier.
Area forecast discussion, May 30, 3:44 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 344 AM CDT Mon May 30 2022 Key Messages: 1. Windy conditions will occur across the region again this morning and afternoon, as southerly winds gusts up to 30 to 45 mph. 2. Warm weather will continue across the region Today and Tuesday as highs in the 80s occur both days. 3. Best precipitation chances will return to the area Tuesday evening into Thursday with a cold front. 4. There is the potential for strong to severe storms late Tuesday afternoon into Tuesday night. A few strong to severe storms may be possible again Wednesday evening/night. .SHORT TERM...(Today and tonight) Issued at 344 AM CDT Mon May 30 2022 Surface low pressure is located across western Kansas early this morning. The low will move north into the Dakotas today. The pressure gradient will remain tight across the area east of the low. Windy conditions will again occur across the area this morning, starting to increase just after sunrise, into the afternoon hours. The pressure gradient will gradually slack slightly this evening and tonight. Gusty winds will still occur this evening and tonight, but will not be as strong as what will occur this morning and afternoon when southerly wind gusts up to 30 to 45 mph can be expected. The strongest winds will occur across southeastern Kansas into western Missouri. At this time it appears gusts may remain just below Wind Advisory criteria, as the better chances for this look to be just west and southwest of the area. Some showers and storms have developed over portions of south central Kansas and north central Oklahoma. This activity will lift north and should dissipate before making it into our area like what has occurred with the nightly convection the last few nights. An increase in some mid to high clouds will be possible this morning across the western parts of the forecast area but the area should remain dry. A warm air mass remains in place across the area and highs should once again warm into the middle to upper 80s this afternoon. A strong cap will be in place across the area today so we are not expecting any showers or storms through this evening. Storms will develop across parts of Kansas and Nebraska this evening and tonight. This activity will mainly move south into parts of southeastern Kansas and west central Missouri late tonight into Tuesday morning. The better chances should remain north and west of the area. .LONG TERM...(Tuesday through Sunday) Issued at 344 AM CDT Mon May 30 2022 A cold front will start to move south towards the area on Tuesday. The front should remain north of the area through much of the afternoon allowing highs to warm into the low to middle 80s Tuesday afternoon. Storms will develop across the central plains tonight, will have to watch how far south any outflows from this convection can make it. As the cap will start to weaken by late afternoon across the northwestern portions of the forecast area. If any outflows can move into the area ahead of the front, they could trigger a few storms. Otherwise the front should start to sag south into the area this evening. Instability will increase from northern Texas into northern Missouri, clipping the northern parts of the area, generally north of I-44. Deep layer shear will increase but the strongest values should appear just west and north of the area. Supercells will be possible as storms develop along the front when storms first develop, likely just north and west of the area. The flow will be more parallel to the front so these storms will likely congeal into multicell storms as the front and they move south. A few supercells will be possible across the far northwestern parts of the forecast area. As the storms move south they should form into more of line. Hail up to the size of golf balls will be possible along with gusty winds up to 70 mph mainly northwest of the I-44 corridor. Instability will start to weaken overnight but a wind risk and small hail risk will continue as the storms will likely form into a line. Low level flow is weak, but there could be a low tornado risk mainly across the north if any supercell can ride along the front. The main risk will again be large hail and damaging straight line winds. With the flow being parallel to the front there will be the risk for heavy rain and localized minor flooding with this activity too. Showers and storms should be on going on Wednesday behind the front as upper energy moves across the area. Instability should be weaker during the day. An upper level shortwave will track through the area Wednesday night into Thursday night. Elevated instability will spread back north into the area ahead of the trough. Additional showers and storms will develop Wednesday night into Thursday morning. There could be a few strong to marginally shear storms given the uncapped elevated instability. Hail up to the size of quarters will be the main risk. Locally heavy rainfall will also be possible. The rain will move south of the area by Thursday afternoon and a dry period will occur from Thursday into Friday. Slight cooler conditions will occur Wednesday through Friday as highs in the 70s occur. Another system may then bring some additional chances for showers and storms to the area at some point this weekend. Models differ on the exact track and timing of this system so there is still uncertainty exactly where the rain will occur. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1119 PM CDT Sun May 29 2022 A tight pressure gradient will continue to produce gusty south winds up to 30-35 kt through the TAF period. Expect low-level wind shear overnight at the sites as well before subsiding Monday morning. Otherwise, look for VFR conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Didio
Hazardous weather outlook, May 30, 3:00 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 300 AM CDT Mon May 30 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 300 AM CDT Mon May 30 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Southerly wind gusts of 30 to 40 mph will continue to occur across the area this morning into this afternoon. The strongest winds will be across western Missouri and southeastern Kansas. A few isolated thunderstorms may move into portions of extreme southeastern Kansas late tonight into early Tuesday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Better chances for showers and storms will then occur at times Tuesday through Thursday as a cold front slowly moves through the region. Strong to severe storms will be possible late Tuesday afternoon into the overnight hours, mainly along and northwest of the I-44 corridor. Hail to around the size of golfballs and gusty winds up to around 70 mph will be the main risk. Locally heavy rainfall will also be possible and could lead to a localized minor flooding risk. Additional strong to severe storms will be possible Wednesday night into Thursday morning. The main risk with this activity will be hail up to the size of quarters with a few of the most intense storms. Locally heavy rainfall will also be possible with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.